MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC

BOSTON SCIENTIFIC CORPORATION AMS INFLATABLE PENILE PROSTHESIS; DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Model Number 72404300
Medical Device Problem Codes Collapse (1099); Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation summary: based on the information available, the cause that contributed to the reported pump mechanical issues cannot be established as the product is not available for analysis.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: the device is not available for analysis; therefore, no physical or visual analysis of the product could be performed.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of cause not established was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient indicated the inflatable penile prosthesis (ipp) pump felt very hard after working normally for the first three months.During an appointment with the physician, the pump inflated the first time it was tested; however, on subsequent attempts the pump would remain collapsed.Troubleshooting was attempted to no avail by following the instructions on the operating room manual.A surgical procedure was scheduled for (b)(6) 2021 but was rescheduled to an unknown date as the facility awaited confirmation if the replacement was authorized.There were no patient complications associated to the event.
 
Additional Manufacturer Narrative
Investigation summary: with all the available information, boston scientific concludes that product analysis was unable to confirm the reported events of pump dimpling and mechanical issues.Dhr review: the device history record (dhr) confirmed that the device met all material, assembly and performance specifications.Technical analysis: upon receipt at our post market quality assurance laboratory, this ams 700 was thoroughly analyzed.The pump was visually and microscopically inspected, revealing no damages.The pump passed all the functional testing performed.Visual and microscopical inspection of the cylinders revealed a hole in the outer tube of cylinder 1.This hole was consistent with sharp instrument damage from explant.Cylinder 1 could not be pressure tested due to the leak identified.Cylinder 2 passed all tests performed.Labeling review: a review of the device instructions for use (ifu) was completed and did not reveal any evidence of device misuse, off label use, or failure to follow instructions.Investigation conclusion: based on the information available, a conclusion code of no problem detected was assigned to this investigation.
 
Event or Problem Description
It was reported that the patient indicated the inflatable penile prosthesis (ipp) pump felt very hard after working normally for the first three months.During an appointment with the physician, the pump inflated the first time it was tested; however, on subsequent attempts the pump would remain collapsed.Troubleshooting was attempted to no avail by following the instructions on the operating room manual.A replacement surgery was performed in which the existing device was removed and a new ipp was implanted.There were no patient complications associated to the event.

Brand Name
AMS INFLATABLE PENILE PROSTHESIS
Common Device Name
DEVICE IMPOTENCE MECHANICAL/HYDRAULIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
MDR Report Key12075273
Report Number2124215-2021-17683
Device Sequence Number19861333
Product Code FHW
UDI-Device Identifier00878953005713
UDI-Public00878953005713
Combination Product (Y/N)N
Initial Reporter CountryMX
PMA/510(K) Number
N970012
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source foreign,health professional,o
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/21/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date06/01/2022
Device Model Number72404300
Device Catalogue Number72404300
Device Lot Number0176259003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/31/2021
Initial Date Received by Manufacturer 06/05/2021
Supplement Date Received by Manufacturer08/31/2021
Initial Report FDA Received Date06/28/2021
Supplement Report FDA Received Date09/21/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
RESERVOIR: 720182-01/1000429173
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age65 YR